Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 55, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 7, 1997, 8:50 PM MDT for Jefferson County, Idaho. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 1997, 8:50 PM MDT (02:50 UTC)
- Expired
- Aug 7, 1997, 9:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Jefferson County, ID
The radar
The Pocatello radar (KSFX), 85 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.8 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2888 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WUUS1 KPIH 080256 RRA SVRPIH IDC051-080330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 850 PM MDT THU AUG 7 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...SOUTH CENTRAL JEFFERSON COUNTY AT 850 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 8 MILES SOUTHEAST OF MUD LAKE MOVING EAST AT 20 TO 25 MPH. THIS STORM WILL PASS NEAR LEWISVILLE AND CROSS I15 BY 930 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...DIME-SIZED HAIL AND BRIEF HEAVY RAINS. ROADS MAY BECOME TEMPORARILY FLOODED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:49 PM MDT, 1 minute earlier.
Area forecast discussion, Aug 7, 8:49 PM MDT, 1 minute before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT THU AUG 07 1997 STRONG CONVECTION ON KSFX 88D IS LINGERING PAST SUNSET. TWO DISTINCT AREAS OF ECHOES...ONE OVER ZONE 19...SECOND OVER ZONE 21...DRIVEN BY THETA-E ADVECTION AND UPPER TROF AXIS THROUGH EAST ID...SHOULD MERGE AND WEAKEN EAST OF DIVIDE OVERNIGHT. NO MAJOR CHANGES TO ZONES AS RIDGING OCCURS ALL LEVELS ACROSS PIH CWA ON FRI. MARKED COOLING IN RUNS FOR TOMORROW MAY BE A BIT OVERDONE AS H8/H7 THERMAL PATTERN ONLY CHANGES MARGINALLY. ZONES ON TRACK AND SO NO UPDATES. .WSR88D KSFX VCP21...OPERATIONAL. TA IDA UB 056/085 053/083 050 04101 PIH UB 055/084 050/080 049 04101
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:17 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 43 min |
| Aug 7, 6:29 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 31 min |
| Aug 7, 7:10 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 50 min |
| Aug 7, 7:39 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 51 min |
| Aug 7, 9:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Jefferson | 44 min |
| Aug 7, 9:39 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson | 36 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.